PDA

View Full Version : Confused


pssh
October 31st, 2010, 01:27 PM
Hello.

I am 16 now but became extremely depressed and developed extreme migraines and headaches multiple times a day when I was 15. Previously (14,) I had been having some serious mood swings that were originally attributed to my crazy girl hormones. :) I was put on yaz (BC) to try and control it. I suppose it did help with any PMS related behavior but didn't really help any other time of the month. Eventually it got so bad that I wasn't able to finish sophomore year in high school (and I still have to finish it now.) I've been to several different doctors to figure this thing out. I went to my GP, a neurologist, and a psychologist. They first tried to determine if it was actually a chemical problem or some other sort of imbalance in my body. After taking massive amounts of horse-pill vitamins, they decided it was not any nutritional problem.

I went to my neurologist, who determined I was depressed and put me on a low dose of wellbutrin and prozac as well as some other fast acting medicines to help my migraines. As it turns out I have been having crazy side effects from almost all of the medicines I have taken. So far wellbutrin is the only one I have not had any issues with.

I then made an appointment with my psychologist. The prozac made me stop sleeping, eating, and pretty much functioning somewhat normally, so she took me off of that. I can't remember what the next drug was, but it made me sleep non-stop. Then she tried effexor which was terrible. I again stopped eating, sleeping, being able to focus, or do anything consistently. I was all over the place, but after about two weeks on each dose of effexor it started to wear off so she kept pushing the dosage higher. By the time I was at 425 mg ( I think?) I was shaking constantly and was all over the place. I got really into sewing things but never finished anything (which was apparently funny to watch, but not so fun to interrupt me.) I don't really like sewing at all so it was odd for me. She decided to quickly wean me off of effexor. We took that too fast and I had weird withdrawal symptoms. She then put me on a few more crazy drugs that made me sweat a lot. And now I am on welbutrin XL 450 and zoloft. I guess the meds have been helping a little, but I still don't feel right. I'm able to go to school and try to do all of the work, but I'm still struggling. I've also been put on Vyvanse (adhd meds) to keep me awake during the day because I can't stay up myself.

She's brought up that I only minimally respond to all of the meds and thinks that I might be at the very beginning of the onset of bipolar disorder. I suppose she thinks so because depression runs on both sides of my family and my father is a rapid cycling bipolar. He's crazy, even on meds.

I don't know. I guess I just needed to rant to people who get it. Whenever I talk to friends they try to understand but they just can't. Even my depressed/bipolar friends who have to take medicines don't think they have ever felt the way I have or at least not to the severity/magnitude of it. Or stupid buttheads will imply that it's my fault that I'm not trying hard enough and that I can fix it if I try harder. I'm just throwing a pity party.

Thanks for taking time to hear my crazy long rant.

Kara

freshly brewed
November 1st, 2010, 09:01 AM
I see that no one has posted a reply just yet.....

This is a nice post because of the detail you provide. The information you provide is not "ranting". The information is at the heart of a really complex set of variables. It sounds to me like you're trying to figure it out, which I find encouraging.

Regardless of whether its depression or bipolar, I would suggest is that you recognize that problems caused by mood are really complex. People who are not driven by their moods have no idea how difficult it can be - day in, day out, this powerful force requiring your attention.

LiTTleBrok3nDolly
February 9th, 2011, 03:32 AM
I can honestly say i feel that way in my head. I feel like the guinea pig whose taken 11 different sleeping pills, a few anti depressants, and now im on a mood stabilizer (its for seizers) and an anti-psychotic.
I glad you know what the heck your on, cause i cant remember any of the pills i was on expect prozac, which made me owner of all emotions, unstable it was terrible.

What i do, that might help you, is i separate my problems to certain friends. For example, i recently found out i have Rapid Bipolar 2, i know a friend who has it im going to chat with her about it. I have PTSD, i have a friend who has that so i talk to her about it. I have alot of things, and theres not one person who understand everything im going through. Since you have bipolar and depression, talk to a friend who has depression for that and a friend who has bipolar, or if you have some friends with it talk to those friends and gather it all up and it might help you.

Hope that wasnt confusing and hope it helps. Let me know if it does or not.

georgiamay
February 9th, 2011, 12:10 PM
please don't bump old threads. :locked: